Have I gone over on Levo?

Hi all

I'm actually really worried. I've had weird feelings for a couple of days. The main being that I can't stop pooping and going to urinate

I also have a high heart rate of 90-120bpm which is high for me I'm normally 55-90bpm

I'm sweating hot

I'm having constant panic attacks and my anxiety levels are though the roof.

I can't stop crying

I'm on 75 mcg of Levo and have been for 2 weeks which I though was a small dose? I started on 50mcg last year when I was pregnant as i went hypo then in feb of this year I went a little over and so it was dropped to 25mcg but then a couple of months later my TSH went up so I was put on 50mcg again. But then my TSH stayed a little high so I was upped to 75mcg 2 weeks ago.

I had my bloods done yesterday but they take a week to come back and I haven't taken my Levo today yet because I'm scared to.

Not sure what to do

A&E don't deal with thyroid issues at all

Advice please xoxo

18 Replies

oldestnewest
  • Also I keep getting this rush of adrenaline in my tummy. It feels like I'm suffering with anxiety but what about the digestion and needing a wee?

  • Hello Ameliasmummy,

    Thyroid imbalances are a nightmare and you have postpartum hormones to deal with as well.

    Your hormones need time to rebalance as it is still early days and your med dose seems to have gone up and down, up and down, which can be disastrous for the body whilst still it's trying to adjust.

    Carley, it takes the body 6 weeks to totally accept and utilise each med adjustment and symptoms can still present up to 8 weeks after. It is important not to miss doses as you will further disrupt things.

    For now if I was you I would concentrate on the fundamentals such as optimal levels of Vit B12, Vit D, Folate and Ferritin, all needed for good medication absorption, be tested for thyroid antibodies as they can make you appear hyper and hypo as the gland suffers destruction, and remember to take your pill first thing in the morning on an empty stomach with a glass of water, 1 hour before food, 2 hours before sups and 4 hours before your iron tablets, and above all take care of yourself.

    Your upset tum & weeing is probably anxiety caused by the mental stress of the weird physical symptoms. You must believe that all your symptoms are probably thyroid related and so will get better eventually when you are correctly medicated.

    It is important to remember that sometimes the same symptoms present whether you are hyper or hypo making everything even more confusing.

    It may be helpful to you to make a note of how you are feeling each day.

    If you post your latest thyroid hormone test results complete with ranges (numbers in brackets), then members can comment.

    I too have suffered extremely weird symptoms and psychological problems so

    sympathise hugely and hope things improve for you very soon,

    flower007

  • Ameliasmummy,

    Having just suggested it unwise to miss your medication, I have just reread your posts and wanted to say if you are really frightened to take Levothyroxine, maybe you could just reduce the dose a little.

    If I was you, I would wait until you get the results of your blood test as this will give a much clearer picture of what is going on.

    There are people who can not tolerate Levothyroxine and there are alternatives but they are not all licensed in the UK and it is not easy to get them. I too struggled with Levothyroxine but my body has accepted it now and I feel better. I think your post baby hormones have a huge part to play in how you are feeling as your imbalances could be more severe.

    I wish I could help you more,

    flower007

  • Hi flower. Thanks for replying. I had my antibodies checked and they was all normal. I have literally gone up and down up and down since being 6 months pregnant. My daughter is now 8 months and symptoms are just getting worse. I'm okay for a few days and then bam, the thing is I can't tell if it's anxiety or my thyroid. I'm due to go into some anti depressants as I have PND too. I've taken 50mcg of Levo today and I'm due to see my GP later on. So if they say stay on 75mcg I will take the other 25mcg before dinner. I'm not taking any supplements yet. I did buy some well woman vitamins but I'm not going to Take anything until I get my results next week. They have also checked my T3 my vit d my ferrous & fulmate and my b12

    So I'm looking forward to hearing the results.

    I am really struggling with anxiety. That all started when my TSH went up to 29 and I have palpitations. More specifically my heart was skipping every other beat and it's really frightened me and caused me a lot of stress since all of that o haven't been myself. So I'm having counselling soon.

  • Ameliasmummy,

    Remember this whole situation could be caused by your unmanaged thyroid problem.

    I don't want to worry you and if the anti depressants are really needed you should take them. However, I wouldn't advise taking until your thyroid results are within range. Adding an anti depressant to an unmanaged thyroid problem could make everything a lot worse.

    flower007

  • Hi flower. I've been suffering from depression since having my daughter and post traumatic stress. So I'm finding hard dealing with it all alone. I do meditation and drink a lot of camomile tea which is great for relaxing. But I feel I need that extra something just to help me get my life back. But I've not started anything yet. It's just been discussed with me GP

  • Hi Ameliasmummy

    Most of your symptoms could be due to either anxiety or hyperTh but given the timescale if I were a betting person I'd come down on it being too much thyroxine. It may help to distinguish if you take your pulse first thing in the morning as soon as you wake , or in the night or at a time you find yourself feeling more relaxed eg immersed in some good relaxing TV. Alcohol can also increase your pulse.

    You didnt say how you were feeling on the 50 mcg dose?

    I think if it were me I would play safe and miss the dose for 2 or 3 days and then go back on 50 mcg. At the very least that should help to clarify the situation and you wouldnt come to any serious harm by doing so - except going back to how you were before

    Peapod3

  • Hi pea pod. That's what's I've been doing. When I'm relaxed my pulse is between 55-75 and when I'm anxious it's between 85-120

    I had a relaxing evening last night and it dropped to 58 at bedtime. Then this morning I woke up feeling so anxious and it was 105bpm

    I've taken 75mcg as my doctor said don't miss any and it wouldn't matter anyway because of the half life of the Levo. That maybe if I'm over a bit they will give me some beta blockers until it's wishing range.

    I feel okay at the moment just feel sick but I do feel really panicky

    Thanks for the reply xx

  • Oh I don't drink at all or smoke and I felt fine on 50mcg even though my TSH was lowering slowly I think that's why they upped to 75mcg to get that TSH down

  • Ahah.. Yes it does sound like its anxiety then if your pulse goes down to in the 50s when you are relaxed. Good luck with your counseller. They can be really helpful...

    xx

  • Thanks pea pod. I really hope I'm out of all this in a month or so. I see a endo in a week too so I'm hoping for answers and that I can find my equilibrium xx

  • Well just reduce to 50mcg as Peaspod3 has suggested.

    Good advice by Peaspod3

  • Remember how stress can present in a variety of ways, physically, emotionally and pyschologically. Your body has been enormously stressed with a pregnancy and thyroid problems.

    flower007

  • Yeah it's been tough for me. I also had a massive bleed when I had my daughter I lost 3litres. So was on iron for a few months. Incredibly anaemic.

  • Thanks all xx I love this forum. It's so nice to speak to others

  • Ameliasmummy, hard to say whether too much Levothyroxine or anxiety is causing the increased urination and bowel movements. It won't hurt to skip Levothyroxine for 2-3 days and reduce to 50mcg for a week. If everything settles down it seems likely it was too much at 75mcg. If TSH remains high and you need to increase dose try 50/75mcg alternate days for a couple of weeks before increasing to 75mcg. Some people need to increase slower than 25mcg increments.

  • Clutter is so right about not everyone being able to raise in 25 mcg increments. This is exactly what happened to me. My. Bloods stated I needed to raise but my body said.......ONLY VERY SLOWLY PLEASE.!

    When I did try 25 mcg increases my reaction was horrific. Hyper symptoms and psychosis.

    I've had to raise by as little as 12.5 mcg every other day for 6 weeks. Then bloods followed by 12.5 mcg son every day for 6 weeks followed by bloods and so on......

    It has been painfully slow and I am now at 75 mcg of T4 plus 10 mcg's of T3. This has taken 8 months. I am still undermedicated and envisage another 6 months of minute increases ahead of me.our bodies are all so different and I often wonder if those of us who were hypo for donkeys years often have more problems with our bodies accepting the replacement hormone?

    Any how. Why not try a few days without. Let your body calm down and then restart at a lower dose. I have had to do this all along.

    My starting dose in Nov 2014 was 12.5 mcg's every other day. It's all my body could tolerate!!!x

  • I have a new profile now guys - carley84

You may also like...